MAUDE Adverse Event Report: SCIENTIA VASCULAR, LLC ARISTOTLE; GUIDEWIRE

SCIENTIA VASCULAR, LLC ARISTOTLE; GUIDEWIRE
Model Number A14-200-002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint of a broken guidewire was confirmed; however, the cause could not be established at this time.Visual, microscopic, sem, and eds evaluations of the device suggests that the guidewire was subjected to significant torsional and tensile stresses which led to failure.However, no evidence of any material defects, manufacturing defects, or other anomalies were identified.The non-conformance report (ncr) log and the lot history record (lhr) for the reported lot number was reviewed for any applicable manufacturing anomalies and none were found.No similar complaints have been reported for this lot number.The esg help desk suggested we include a note in this section stating that this emdr was not submitted to the fda in the 30-day time frame because it is our first reportable complaint.Therefore, we had to perform all activities required to successfully submit and receive an acknowledgement for a test emdr before an actual emdr could be submitted.
 
Event or Problem Description
The doctor was using the aristotle guidewire with a scepter xc balloon catheter inside a benchmark guide catheter.He stated he was going through the pca to an avm.The doctor observed significant tortuosity in the vertebral system and stated he felt tension advancing the guidewire forward.The doctor said he observed the distal end of guidewire was not responding during the procedure so he removed the guidewire from the patient to reshape the tip.After he removed the guidewire from the patient, he observed the distal end of the guidewire was still in the patient; with the very distal tip of the guidewire beyond the distal end of the scepter xc catheter.He then attached a syringe to the catheter and applied aspiration.He was then able to quickly remove the scepter xc catheter and the remaining distal end of the guidewire.There was no harm to the patient and the procedure was successfully performed with different devices.Both sections of the aristotle guidewire were retained and sent to scientia vascular for testing.

Brand Name
ARISTOTLE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
SCIENTIA VASCULAR, LLC
3487 west 2100 south
suite 100
west valley city, ut
MDR Report Key10440307
Report Number3009546466-2020-00001
Device Sequence Number16763347
Product Code DQX
UDI-Device Identifier00818075010011
UDI-Public00818075010011
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173235
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberA14-200-002
Device Catalogue NumberA14-200-002
Device Lot Number500671
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2020
Initial Report FDA Received Date08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1